MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL
Model Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: sterrad sterilizer, serial # unk.Initial reporter phone #: (b)(6).(b)(4).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® nx cycle.The bi was incubated for 24 hours.The chemical indicator (ci) changed color correctly.The previous and subsequent bi results were both negative.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis of photographic images, retains analysis and concomitant product evaluation.The dhr was reviewed and the involved lot met manufacturer specifications at the time of release.No anomalies were observed that would contribute to the customer's experienced issue.Trending analysis by lot number was reviewed for the previous six months from open date of the complaint and trending was not exceeded.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the single cyclesure® 24 bi was not returned for visual inspection.However, photos were provided.One bi the ci disc is red, the cap is depressed and the media in the vial was observed being yellow color.One bi the ci disc is yellow, the cap is depressed and the media in the vial was observed being yellow color.The complaint is confirmed.Thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.An issue with sterrad® unit¿s performance is unlikely since the test cycles passed and the sterrad parameters were normal.The reported issue was confirmed through visual analysis; however, dhr review found no anomalies, retains met specification and trending of the lot number was not exceeded.Therefore, the assignable cause could not be verified.A customer letter is being sent to address the released load and to remind the customer to always follow the instructions for use which states to reprocess a load prior to releasing for use with a suspected positive result.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CYCLESURE BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9843060
Report Number2084725-2020-00022
Device Sequence Number2855880
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number14324
Device Catalogue Number14324
Device Lot Number14819026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1